Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

197 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

How can itchy red rashes on the arms caused by Chloraprep application be treated?

American Red Cross confirmed that the red, raised itchy rash in entire area where new Chloraprep solution was used before blood donation is culprit. I treated with 2.5% hydrocortizone with no lasting results over 10 days. Saw MD - ordered triamcinolone 0.5% with no result. Rash spreading a bit up & down arm. Suggestions? YYYY@YYYY
Sat, 4 Aug 2018
Report Abuse
Dermatologist 's  Response
Hello and welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice.

It may be irritant contact dermatitis. Apply mometasone cream on the affected area. Take a short course of antibiotic. Take antihistaminics and oral steroid in tapering dose.

Hope I have answered your query. Let me know if I can assist you further.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hello. I am wondering about known allergic reactions to the topical use of Chloraprep? I had surgery 10 days ago and am still suffering from the reaction. The surgeon called the hospital today and ask what prep was used, as I have a known Iodine-betadine allergy. Hospital said Chloraprep. But one of it s main ingredients is Chlorhexidine Gluconate, which I use for oral irritations regularly with no issues. Help...

doctor1 MD

25 yr old female Chest under collar bone slightly numb, migrated up neck a little. Also felt like my heart was pounding and could feel the skin between my ribs straining with each breath. Possibly a little shallow. Had a breast biopsy the day before and had a reaction to chloraprep. Any idea what this could be? Almost went to the er but it subsided after about half an hour. p.s. I have long suspected I m hyperthyroid. I also have always been thin with normal blood pressure about 90/60.

doctor1 MD

I am on my 3rd 2 week treatment with 2 applications left and having discomfort on my arms with redness, itching some oozing from the various areas, very itchy in early morning hours before 6;00 am, I have used some lotion but today have used nothing and this pm it seems to be drying and getting scaly areas. What should I do, if anything.